Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 26, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 12, 2004, 4:13 PM CDT for Douglas County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 12, 2004, 10:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Douglas County, NE
The radar
The Omaha radar (KOAX), 11 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 122118 FFWOAX NEC055-130315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 413 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA THIS INCLUDES THE CITY OF OMAHA * UNTIL 1015 PM CDT * AT 410 PM CDT...UP TO 3 INCHES OF RAIN HAD FALLEN IN THE OMAHA METROPOLITAN AREA. THE BIG PAPILLION CREEK WAS REPORTED NEAR BANKFULL AROUND 1 PACIFIC PLACE. FLOODING IS LIKELY TO OCCUR IN THIS AND OTHER LOW LYING AREAS OF DOUGLAS COUNTY. SOME LOCATIONS AFFECTED INCLUDE...BENNINGTON...BOYS TOWN...ELKHORN... MILLARD...OMAHA...RALSTON... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS SIX INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL. THIS INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES. LAT...LON 4139 9645 4119 9639 4119 9592 4140 9596 $$ POLLACK
2 follow-up statements
000 WGUS73 KOAX 122313 FFSOAX NEC055-153-130015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 611 PM CDT SAT JUN 12 2004 ...A FLASH FLOOD WARNING CONTINUES FOR SARPY COUNTY UNTIL 730 PM CDT... ...A FLASH FLOOD WARNING CONTINUES FOR DOUGLAS COUNTY UNTIL 1015 PM CDT... AT 611 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING ACROSS SARPY AND DOUGLAS COUNTIES. ADDITIONAL THUNDERSTORMS ARE LIKELY TO CROSS THE AREA IN THE NEXT COUPLE OF HOURS. THE THREAT OF FLASH FLOODING CONTINUES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS LITTLE AS SIX INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT...OR HAS A HIGH PROBABILITY OF OCCURRING. LAT...LON 4140 9640 4107 9631 4107 9590 4141 9594 $$ POLLACK
000 WGUS73 KOAX 130035 FFSOAX NEC055-153-130130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 733 PM CDT SAT JUN 12 2004 ...FLASH FLOOD WARNING FOR DOUGLAS COUNTY CANCELLED... ...FLASH FLOOD WARNING FOR SARPY COUNTY EXPIRES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAIN WAS DECREASING IN COVERAGE...AND THE FLOOD THREAT WAS DIMINISHING. NO FLOODING HAS BEEN REPORTED RECENTLY ON STREAMS OR HIGHWAYS... AND NONE IS EXPECTED THE REST OF THE EVENING. LAT...LON 4139 9639 4104 9631 4107 9590 4139 9596 $$ POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:17 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 12, 2:17 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 217 PM CDT SAT JUN 12 2004 .DISCUSSION... BRIEF DISCUSSION THIS AFTERNOON WITH SEVERE WEATHER ACROSS THE CWA. ATMOSPHERE IS DESTABILIZING RAPIDLY...PARTICULARLY ACROSS SOUTHER SECTIONS OF THE CWA. MSAS SBCAPES OVER NRN KS WERE OVER 4000 J/KG WITH LIS PUSHING -13. A CLUSTER OF STORMS HAVE BROKEN OUT OVER THE CWA AND WAS PUSHING EAST/NORTHEAST. A STALLED FRONTAL BOUNDARY FROM SRN MN INTO SERN NEB AND NRN KS IS THE DIVIDING LINE FOR AN UNSTABLE AIR MASS. WEAK MLCINH AND FAVORABLE LSI VALUES INDICATE NO SIGNIFICANT CAPPING PRESENT TO HAMPER STORM DEVELOPMENT. ALSO... MOIST SOUTHERLY WINDS SOUTH OF THE FRONT HELPING TO ENHANCE CURRENTLY ACTIVE STORMS. SHORT TERM CONCERNS ARE FOR MORE STORMS THIS EVENING. LATEST SPC DAY 1 SHOWS SOUTHERN SECTIONS OF THE CWA IN THE MODERATE RISK. THE MODELS ARE SHOWING A FEW EMBEDDED SHORT WAVES MOVING THRU THE FLOW OF THE NORTH CENTRAL PLAINS BROAD TROF WHICH SHOULD HELP ENHANCE ADDITIONAL ACTIVITY...ALBEIT MAINLY SOUTH WERE HIGH LEVEL OF INSTABILITY AND MOISTURE REMAIN. THEREFORE WILL COVER SOUTHERN SECTIONS...MAINLY SOUTH OF I-80...HEAVILY WITH POPS AND SMALL POPS ELSEWHERE. FOR SUNDAY...THE UPPER LEVEL TROF AXIS MOVES EAST OF THE AREA...TAKING PCPN CHANCES WITH IT. HOWEVER...WILL KEEP SOME SLGT POPS IN PLACE OVER ERN SECTIONS OF THE CWA FOR ANY EXITING ACTIVITY. IN THE EXTENDED PERIODS...PCPN CHANCES RETURN MONDAY AND CONTINUE THROUGH MONDAY NIGHT. THE ETA ADVERTISES LOW LEVEL QG- FRONTOGENETIC FORCING OVER THE CWA AS DEEP LAYER OMEGA VALUES INCREASE THRU THE AFTERNOON AND INTO THE OVERNIGHT HOURS. GOING POP FCST SEEM REASONABLE AT THE MOMENT. FOR TUESDAY AND BEYOND...PCPN CHANCES WILL BE DETERMINED BY LOW LEVEL BOUNDARY LOCATION. CONFIDENT RATHER LOW GIVEN EXTENDED MODEL DIFFERENCES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jun 12, 11:36 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1136 AM CDT SAT JUN 12 2004 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-122300- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE POSSIBLE EARLY THIS AFTERNOON INTO THIS EVENING WITH HAIL AND DAMAGING WINDS THE MAIN HAZARD. LOW PRESSURE OVER KANSAS AND A WARM FRONT IN SOUTHEAST NEBRASKA WILL BRING WARM AND MOIST AIR BACK NORTH INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. STRONG INSTABILITY AND AN UPPER LEVEL DISTURBANCE MOVING INTO EASTERN NEBRASKA WILL HELP CAUSE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED FROM THIS AFTERNOON INTO LATE EVENING. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALL AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN COULD ALSO ACCOMPANY THE STRONGER STORMS. VERY UNSTABLE CONDITIONS HAVE DEVELOPED AS WARM MOIST AIR MOVES NORTH INTO THE REGION FROM KANSAS AND MISSOURI. STRONG THUNDERSTORMS HAVE DEVELOPED EARLY...AND STORMS ARE LIKELY TO CONTINUE INTO THE EVENING. DUE TO THE EARLY AND RAPID DEVELOPMENT OF THUNDERSTORMS... A CONFERENCE CALL WILL NOT BE SCHEDULED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION THIS AFTERNOON AND EVENING. POLLACK
In the hours before
Local storm report, Jun 12, 2:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
244 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 3 NW LITTLE SIOUX 41.84N 96.07W
06/12/2004 HARRISON IA CO-OP OBSERVER
6 TO 8 INCH DIAMETER TREE LIMBS DOWN. DOWNSPOUT RIPPED
OFF OF HOUSE.
&&
TFLLocal storm report, Jun 12, 2:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
253 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND GST 4 SE GRETNA 41.10N 96.19W
06/12/2004 58 MPH SARPY NE CO-OP OBSERVER
0240 PM HAIL 7 NNE TOBIAS 40.51N 97.29W
06/12/2004 1.75 INCH SALINE NE EMERGENCY MNGR
&&
TFLLocal storm report, Jun 12, 3:14 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
314 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL OMAHA 41.26N 96.01W
06/12/2004 0.88 INCH DOUGLAS NE AMATEUR RADIO
178TH AND CENTER
&&
TFLLocal storm report, Jun 12, 3:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
358 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL OMAHA 41.26N 96.01W
06/12/2004 0.88 INCH DOUGLAS NE AMATEUR RADIO
ONE HUNDRED SEVENTY EIGHTH AND MAPLE STREETS IN OMAHA.
&&
JBLocal storm report, Jun 12, 4:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
405 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 3 E WAHOO 41.22N 96.56W
06/12/2004 0.88 INCH SAUNDERS NE PUBLIC
&&
JBLocal storm report, Jun 12, 4:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
408 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL OAKDALE 42.07N 97.97W
06/12/2004 1.00 INCH ANTELOPE NE CO-OP OBSERVER
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:54 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 51 min |
| Jun 12, 11:45 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 12, 12:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 47 min |
| Jun 12, 12:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 30 min |
| Jun 12, 12:25 PM CDT | Tornado Warning | OAX | Saunders | 35 min |
| Jun 12, 12:34 PM CDT | Tornado Warning | OAX | Dodge, Saunders, Washington | 56 min |
| Jun 12, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 36 min |
| Jun 12, 12:49 PM CDT | Tornado Warning | OAX | Gage | 41 min |
| Jun 12, 12:53 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 67 min |
| Jun 12, 12:59 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 46 min |
| Jun 12, 1:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 31 min |
| Jun 12, 2:18 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 42 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 43 min |
| Jun 12, 2:34 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 41 min |
| Jun 12, 2:58 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 47 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 12, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 12, 3:17 PM CDT | Flash Flood Warning | OAX | Saline | 6 hr |
| Jun 12, 3:19 PM CDT | Tornado Warning | OAX | Saline | 41 min |
| Jun 12, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 31 min |
| Jun 12, 3:58 PM CDT | Tornado Warning | OAX | Saline | 62 min |
| Jun 12, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 31 min |
| Jun 12, 4:01 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| Jun 12, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 25 min |
| Jun 12, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 12, 4:20 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 40 min |
| Jun 12, 4:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 38 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 31 min |
| Jun 12, 4:32 PM CDT | Tornado Warning | OAX | Lancaster | 58 min |
| Jun 12, 4:33 PM CDT | Flash Flood Warning | OAX | Sarpy | 6 hr |
| Jun 12, 4:59 PM CDT | Tornado Warning | OAX | Saline | 46 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 35 min |
| Jun 12, 5:20 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 40 min |
| Jun 12, 5:25 PM CDT | Flash Flood Warning | OAX | Lancaster | 4 hr |
| Jun 12, 5:30 PM CDT | Tornado Warning | OAX | Lancaster | 45 min |
| Jun 12, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 44 min |
| Jun 12, 5:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 56 min |
| Jun 12, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 47 min |
| Jun 12, 6:17 PM CDT | Flash Flood Warning | OAX | Gage | 3 hr |
| Jun 12, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 56 min |
Nearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.